0

I found this article which suggests to me that chloroquine (hydroxychloroquine?) can make tardive dyskinesia worse. Is my reading of it accurate?

1

The paper you reference postulates that this occurs in patients who have malaria

Another hypothesis is that the fever associated with malaria may directly decrease brain amines (norepinephrine, dopamine, and serotonin) because of the malaria-induced spike in temperature. Spikes in temperature can disrupt brain amine function (including synthesis and signaling activity) that can be further exacerbated by exposure to the antimalarials.82

| improve this answer | |
  • So not in people who don't have malaria? – Matt Samuel Apr 2 at 23:05
  • Well, they're saying it's fever that is the issue when taking anti-malarials. – Graham Chiu Apr 2 at 23:06
  • I know this is not a site for medical advice, but I usually take hydroxychloroquine and of course I'm unable to obtain it now, so I've been off it for a few days and I feel like my TD improved. And this is right around the time my botox should be wearing off, which I also can't get because doctors aren't seeing patients. – Matt Samuel Apr 2 at 23:26
  • You are right, it's not for personal medical advice. – Graham Chiu Apr 2 at 23:28
  • Hydroxychloroquine has a half life of 22 days. – Graham Chiu Apr 2 at 23:33

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.